The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=31&m=158993
Posted By : buzzysgirl - 10/19/2004 9:54 AM
Hi Guys!!!!
I have been on the chat forum for Crohn's Disease for the past few years, to gain information for my boyfriend who has suffered from that for years. Today, I decided to find a room for myself, and this is the perfect site!!
 
I have always had bad headaches, but after a horrible car accident two years ago, in which I suffered from a grade 3 concussion/post-concussive syndrome, I have had migraine headaches. My doctor diagnosed me with this terrible affliction a year ago.  He wanted me to take Inderol to control the migraines, although I am nervous about taking it!  Has anyone used this method?
 
I also have been prescribed Imitrex. It makes me jumpy and my heart races pretty bad.  This past Friday, I ended up taking two doses with no relief. My migraine was 10 times worse!!!!  I was so upset, because the drug is so expensive.
 
Anyway, if anyone has any advice for me, please help!!! I want to control these life altering  headaches!!!!! Does Inderol/Propenol really work?

Posted By : Louey - 10/20/2004 12:08 PM
Hi buzzysgirl
 
Sorry to hear about your awful migraines. I don't have any experience of the drugs you mentioned, however, there's a fab book about migraines that I'm reading at the moment, there's tons of really useful tips in it that you may find helpful. It also goes into detail about various medication used for migraines (it's written by a doctor). If you'd like details of the Authour/ISBN number, e-mail me, and I'll get them for you. :-)

Posted By : buzzysgirl - 10/20/2004 2:13 PM
I would love to read the book you are talking about! Any information helps!!!!!

Posted By : Louey - 10/20/2004 2:55 PM
Ok, here  goes:
 
ISBN  0-7645-5485-9
Title: Migraine for Dummies
Authors: Dianne Stafford and Jennifer Shoquist MD
 
I hope you find it as helpful as I have!
 
 
I got my copy from the local library  (I live in the UK).
 
Let me know how you get on

Posted By : Stefien Quix - 11/22/2004 2:10 PM

Hi there, I happened to be doing some Googling on the medication I used to take when I was younger and as it happened this was one of the results.  As you might guess, I used to use Inderol.  So I decided to go ahead and register an account to offer my 2 cents about it.

As you're probably aware it's a time-release beta blocker, so you take whatever your prescribed amount is and it is supposed to reduce the frequency of your migraines.  Personally, I had some real success with it.  It definitely did like it advertised, so while I did still get migraines, I didn't get them anywhere's close to as frequency.  One thing I did notice though, was while I was on Inderol I was prone to occasional dizzy spells, especially if I would get up to fast or something like that.  Once I while I was walking down the hallway of my house I actually fainted!  That was a first for me and pretty scary.  But aside from that I can't really say anything bad about the medication.  I ended up weening myself off of it while I was in college and my migraines never returned with the frequency they once had.  Not saying that was because of the medication, personally I think it has more to do with how my biology changed in those years, but I suppose it's theoretically possible.

Anyway, I hope this helped some.  Let me know if you have any other questions and I'll answer them to the best of my ability!


Posted By : Louey - 12/5/2004 12:35 PM
Hi buzzysgirl, how are you getting on?
 
Did the book give you some useful tips? :-)


Me: 30yrs
Fiance: 32yrs
Kitten: 3 months old

Posted By : kathyko - 1/7/2005 3:21 PM
Hi buzzysgirl, I hope today is a good day for you. I have experience with both Inderol and Imitrex. Here's my input:
First of all I hated Imitrex for the exact reasons you indicated. I much prefer Axert. Also a triptan, you take 1 or a max. of 2 tabs. I have none of the side effects of many of the other triptans. I am not sure of the cost, as I have insurance and pay a co-pay only. I have also, several years ago, used Inderol. It made me sleepy and gave me lowered blood pressure, which causes the dizzyness the other writer referred to. I wasn't really impressed with its usefulness but I know it has helped others I have talked to. I hope you find this helpful. KK

Posted By : tysmyboo - 1/14/2005 8:00 AM

Welcome!!!

I am glad that you have found a place for yourself to come and gain a greater understanding. I have read several books...and have some recommendations on my headache support group website (below)

I took Inderal for a while and found a reduction in my migraines.

I also have had the same "funny" feelings with imitrex, as well as some tightening in my jaw and sometimes chest. It makes me reluctant to continue taking (although my Dr. says it's fine), but as long as it works for me...that's my main concern. (I have pretty bad ones that can become extremely hard to treat)

Well, drop me an email if you want to chat or have any questions about books or anything else.

Welcome...and hopefully we'll talk soon.

Sara


Visit my website and sign the guest book.
 


©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer